Update: On August 7, 2019 the FDA issued an FDA In Brief asking the public for information on the possible connection between vaping and seizures. Although the FDA does not have enough information to determine if e-cigarettes are causing the seizure incidents, they are seeking additional information from the public.
(From the FDA web site) The FDA has become aware that some people who use e-cigarettes have experienced seizures, with most reports involving youth or young adult users. Seizures or convulsions are known potential side effects of nicotine toxicity and have been reported in the scientific literature in relation to intentional or accidental swallowing of e-liquid. However, a recent uptick in voluntary reports of adverse experiences with tobacco products that mentioned seizures occurring with e-cigarette use (e.g., vaping) signal a potential emerging safety issue. The FDA continues to monitor all adverse experiences reported to the agency about the use of e-cigarettes and encourages the public to report cases of individuals who use e-cigarettes and have had a seizure via the online Safety Reporting Portal, as further described below.
Seizures result from sudden, abnormal electrical activity in the brain. Though often associated with convulsions in which a person’s entire body shakes uncontrollably, not all seizures show full-body shaking. Other possible signs of seizures include a lapse in awareness or consciousness, which may look like a person is staring blankly into space for a few seconds or suddenly stops moving. The person may or may not fall down. Most seizures end in a few seconds or minutes, and the person may seem fine, sleepy, confused or have a headache afterwards. They may not remember what they were doing or what happened right before the seizure. While seizures generally do not cause lasting harm, they indicate the need for prompt medical attention to look for a cause and to prevent future seizures, if possible. If you think a person is having a seizure, call 911 and seek immediate medical help. For exposures with less serious visible effects or if you have questions, call poison control at 800-222-1222.